1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

The Interface: Tramadol, Seizures, Serotonin Syndrome, and Coadministered Antidepressants

The Interface: Tramadol, Seizures, Serotonin Syndrome, and Coadministered Antidepressants

  1. NeuroChi
    Tramadol (Ultram®) is a
    commonly prescribed analgesic
    because of its relatively lower risk of
    addiction and better safety profile in
    comparison with other opiates.
    However, two significant adverse
    reactions are known to potentially
    occur with tramadol—seizures and
    serotonin syndrome. These two
    adverse reactions may develop
    during tramadol monotherapy, but
    appear much more likely to emerge
    during misuse/overdose as well as
    with the coadministration of other
    drugs, particularly antidepressants.
    In this article, we review the data
    relating to tramadol, seizures, and serotonin syndrome. This
    pharmacologic intersection is of clear
    relevance to both psychiatrists and
    primary care clinicians.